AnonymousSeptember 9, 1996 at 5:14 amPost count: 93172
Dear Kathy, Thanks for your words of encouragement. Yes, I am having a time with all this, so I plan to call my local Dr. tomorrow and get an appt. with a lab draw now rather than wait till the end of the month. Also interesting, we share the same left eye poppiness, more so than the right. Dianne was going to collect Grave’s eyes somehow, but I’m not sure how yet…should be a hoot. It freaked me out the night I couldn’t find this support group on line during the changes…glad to find it again. I’m still very new to this disease, and I’m also a terrible patient due to the fact I’m a RN/PHN with many years of hospital work in my history, and a generalized lack of trust in the profession to some degree. I feel it’s on me to learn as much as I can and deal accordingly. But with this, there seems to be no control factor…I just feel spun out or like I’m burning out…Some days are worse than others. I know I will put this behind me, but it sure can’t be soon enough!! I’ve always had a crazy sense of humor, but even that is a bit sapped out these days…Doing time. I’ll keep you posted and again, thanks for feeling…
RachelAnonymousApril 13, 1997 at 9:55 pmPost count: 93172
Jen, you won’t “jump start” the thyroid by taking synthroid. When you’re hypo, your TSH should rise and signal the thyroid to produce more hormone. Sometimes it takes awhile for the TSH to rise, and that’s probably what your doctor is waiting for. If he gives you artificial replacement, the TSH won’t rise.
If your thyroid doesn’t respond to an increase in TSH, THEN you will need replacement hormone.
Hope something happens soon, as I know hypo is lousy!
Dianne NAnonymousApril 14, 1997 at 1:22 amPost count: 93172
I think Bobbi’s advice is good, to speed up the metabolism with
forced activity…as you heat up it may reset the thyroid a bit
(that is a guess-intuition-collected idea,) and Dianne is right… if you
take synthroid now, that may deactivate your thyroid… but it occurs
to me that you are probably in a good position to take natural thyroid encouragers,
like all the foods mentioned for hyper people to avoid. KELP…fish..
But check with your care providers. Your TSH is telling thyroid to go on
and get busy, maybe it is undersupplied or under nourished. Well,
if I have encouraged you in a wrong direction..others here will say so,
but I wouldn’t be in a hurry to get on synthroid yet. Hypo ( I’ve experienced it
in the past is awful)(took synthroid and eventually had to be taken off
well, the ideal is get all your own stuff working and it just seems if you can hang in there
you can make it. Hey, you could go out for Chinese right now.
The rest of us could join you, we could order piles of fortune cookies and after stacking them into pyramids,
systematically eat them one by one. JeannetteAnonymousApril 14, 1997 at 8:07 amPost count: 93172
Hi, Jen. One thing that crossed my mind when I was reading your posts is that you have not been hypo for all that long in the relative scheme of things. I know. You feel rotten and want this to end. NOW. But, I also think you are making the assumption that you will have to endure two more months of this only to find out that your thyroid HASN’T kicked in. But it might, in fact, be doing that right now — kicking in. Unfortunately, this seems to be a slow process, for all of us. The body seems to work slowly at getting back into synch on this hormone stuff. I don’t think taking the synthroid would necessarily get the thyroid moving. All the synthroid does is add hormone to your system. Your pituitary would be getting the message that there is sufficient (or maybe even, worse, TOO MUCH) hormone, and start sending your thyroid the WRONG message. It strikes me that there is a possibility that taking the synthroid too soon would mean it would take you LONGER to get back to your own normal function. This is just a guess on my part, but given the way I understand the pituitary/thyroid relationship works, it strikes me as very possible, and may be why your doctor is opposed to starting the synthetic hormone “too soon”. You need to talk with him/her about it, or maybe get a second opinion from another doctor.
One of the things that has puzzled me about my experience — and I think this holds true for many of us — is that even when we are getting the synthetic hormone, it takes weeks before our bodies start to feel the difference. It isn’t a “magic” pill that brings a relatively instantaneous sense of health back. We all tend to “blame” the synthetic hormone, as being somehow inadequate. But it may also be true with the real hormone as well. If your normal stock of hormone has been depleted, it may take a while before you start feeling better, even if your thyroid is producing more, and perhaps, enough. Just a thought, and another thing to ask the doctor, perhaps.
- You must be logged in to reply to this topic.